Jump to content
Mental Support Community

Finally did it.


Calla
 Share

Recommended Posts

Hi Calla,

I taken Citalopram for some 5-6 years. I have suffered form depression most of my life, and had tried all types of medications, but nothing had ever worked. This may also be due to the fact that after a few months I would normally quit ;) Anyway, when I started taking Citalopram it changed my life. For the first time ever I understood what it felt to be normal. I tried getting off earlier this year for about 7 months, but eventually went back because it just was not worth feeling so lousy. Now I am a normal, balanced person again...

There are some side effects at first, especially the first few weeks, so just bear with them. What is your dose. Normally it would be about 20mg I think to begin, but if it is too much cut the pill in half and take that for a week or so, and then increase the dose. The side effects I had were dry mouth, a feeling of being a little buzzed up there in the head, and what I call brain 7up, like a sparking soda feeling in the head. Within about 10 days it goes away and then the mind clears, the emotions stabilize and one can think clearly again. I can honesly say I was dumbfounded at the results and have recommended Citalopram to friends who had been suffering from depression for a long time without finding relief with other medications. The best thing for me is that it helps control the repetitive thinking thing, which I can drive myself absolutely batty with...

I hope this finally gives you some relief Calla, and usually doctors know that someone needs to stay on the meds from 6 months to year in order to overcome depression, so I would not worry about 2-3 months down the line. Did he give you another appointment for a couple of weeks from now? That should be the routine, a few appointment in the next few months to monitor your progress, and then every 3-4 months to determine how you are improving.

Hope you feel better very soon, and congratulations on taking action to help yourself!!!:)

Link to comment
Share on other sites

I think it's different for everyone, but I started feeling symptoms within a couple of days. The first week is usually when you feel the effects of the medication more. For me they went away after about 10 days and I have absolutely no side effects from it ... it's really as if I took nothing and I've heard other people say this too. I can't wait to hear that you are feeling stronger and calmer ;)

Link to comment
Share on other sites

I was able to continue working throughout, and was more affected by the effects of depression than the medication. Just keep your life very stable, no extra stress, and get lots of sleep to ensure your mind gets the rest it needs. You may find that you can't think very deeply for the first while, but that should not affect your ability to do your work...

Link to comment
Share on other sites

I think it's a good thing that you take it at night, at least initially. That way you will feel the side effects less during the day. I never found it affected my sleep either way, except to calm my mind so in fact I did sleep better. But one side effect of ADs is sometimes very vivid, colourful dreams, so don't be surprised if it does that.

I too always hated taking medication, but with Citalopram I felt that the beneficial effects were so amazing that I finally understood that we have come a long way in understanding and developing medication to help some mental health problems, and that it was OK for me to take advantage of these advances in science. My improved quality of life and my capacity to function greatly outweight the fact that I take half a small pill in the morning. Life is too short to spend it unhappy and hurting ....

Link to comment
Share on other sites

Hi Calla-

Just because a side effect is listed in the drug information you received, it does not mean that you will ever experience it. As you may already realize, you are WAY over-thinking this! Hey, I can be the same way so no problem as far as I'm concerned. :cool:

By the way, I absolutely love the pics of animals you have on your posts. The "beautiful" caption is exactly the way I feel about my Emma. :)

As for the shoulder problem that you mentioned in another thread, you might try an over the counter ointment that has menthol in it. In the US, a common brand of this is called "Ben Gay." This is not a reference to sexual orientation, by the way. LOL--I had never thought of that before ;) This type of ointment provides pain relief with little or no danger of harming you.

There is no such thing as ibuprofen gel that I know of in the US. If you continue to experience problems with your shoulder, perhaps you would be wise to get in to see another physician regarding this.

Best wishes,

Catmom

Link to comment
Share on other sites

My brain is such a strange thing!! I keep thinking...oh I've got heartburn or oh I feel a bit sick and have to remind myself I haven't even taken it yet!!!! My brain is determined to make me suffer somehow!!! Hahaha.

Hopefully if I calm down this won't happen so much!!

But I agree if it changes things for the better I can live with taking medication.

Haha, you're as bad as me!!

So, how's it going?

Link to comment
Share on other sites

Guest ASchwartz

Calla,

Is there something in particular that is worrying you or making you nervous right now?

Have you tried thinking about very pleasant things, including taking a visual tour of some ideal place?

Allan:(

Edited by ASchwartz
additions
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...